Alert archive / Alabama / River Flood Warnings in 2025
River Flood Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 12, 2025, 9:35 PM CDT for Clarke County, Monroe County, Wilcox County, Alabama. It took effect at May 15, 2025, 3:24 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2025, 9:35 PM CDT (02:35 UTC)
- In effect from
- May 15, 2025, 3:24 PM CDT
- Expired
- May 16, 2025, 8:51 AM CDT
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 41.92 ft at May 15, 2025, 9:00 PM CDT.
- Action stage
- 35 ft
- Minor stage
- 42 ft
- Moderate stage
- 48 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
393
WGUS44 KMOB 130235
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
935 PM CDT Mon May 12 2025
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Monroe and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-140245-
/O.NEW.KMOB.FL.W.0033.250515T2024Z-000000T0000Z/
/CLBA1.1.ER.250515T2024Z.250517T0600Z.000000T0000Z.NO/
935 PM CDT Mon May 12 2025
...FLOOD WARNING IN EFFECT FROM THURSDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From Thursday afternoon until further notice.
* IMPACTS...At 43.0 feet, access to Eureka Landing community stops,
with access cut off.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Monday the stage was 35.6 feet.
- Forecast...The river is expected to rise above flood stage
Thursday afternoon and continue rising to a crest of 43.6
feet early Saturday morning.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$8 follow-up statements
937
WGUS84 KMOB 131354
FLSMOB
Flood Statement
National Weather Service Mobile AL
854 AM CDT Tue May 13 2025
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-141400-
/O.EXT.KMOB.FL.W.0033.250515T1312Z-250518T0148Z/
/CLBA1.1.ER.250515T1312Z.250516T1800Z.250517T1948Z.NO/
854 AM CDT Tue May 13 2025
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From Thursday morning to Saturday evening.
* ADDITIONAL DETAILS...
- At 7:45 AM CDT Tuesday the stage was 37.5 feet.
- Forecast...The river is expected to rise above flood stage
Thursday morning to a crest of 44.0 feet early Friday
afternoon. It will then fall below flood stage early Saturday
afternoon.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
10839
WGUS84 KMOB 140214
FLSMOB
Flood Statement
National Weather Service Mobile AL
914 PM CDT Tue May 13 2025
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Monroe and
Clarke Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-150215-
/O.CON.KMOB.FL.W.0033.250515T1312Z-250518T0148Z/
/CLBA1.1.ER.250515T1312Z.250516T1800Z.250517T1948Z.NO/
914 PM CDT Tue May 13 2025
...FLOOD WARNING REMAINS IN EFFECT FROM THURSDAY MORNING TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From Thursday morning to Saturday evening.
* IMPACTS...At 43.0 feet, access to Eureka Landing community stops,
with access cut off.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Tuesday the stage was 38.9 feet.
- Forecast...The river is expected to rise above flood stage
Thursday morning to a crest of 44.0 feet early Friday
afternoon. It will then fall below flood stage early Saturday
afternoon.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
JP539
WGUS84 KMOB 140235
FLSMOB
Flood Statement
National Weather Service Mobile AL
935 PM CDT Tue May 13 2025
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Monroe and
Clarke Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-150245-
/O.EXT.KMOB.FL.W.0033.250515T1800Z-250517T1400Z/
/CLBA1.1.ER.250515T1800Z.250516T1200Z.250517T0800Z.NO/
935 PM CDT Tue May 13 2025
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON TO LATE
SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From Thursday afternoon to late Saturday morning.
* IMPACTS...At 43.0 feet, access to Eureka Landing community stops,
with access cut off.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Tuesday the stage was 38.9 feet.
- Forecast...The river is expected to rise above flood stage
early Thursday afternoon to a crest of 43.1 feet Friday
morning. It will then fall below flood stage early Saturday
morning.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
JP780
WGUS84 KMOB 141446
FLSMOB
Flood Statement
National Weather Service Mobile AL
946 AM CDT Wed May 14 2025
...The Flood Warning continues for the following river in Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Monroe and
Clarke Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-151500-
/O.EXT.KMOB.FL.W.0033.250515T1200Z-250517T0645Z/
/CLBA1.1.ER.250515T1200Z.250516T0600Z.250517T0045Z.NO/
946 AM CDT Wed May 14 2025
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO EARLY
SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From Thursday morning to early Saturday morning.
* IMPACTS...At 42.0 feet, water begins to inundate the Eureka
Landing community.
At 43.0 feet, access to Eureka Landing community stops, with
access cut off.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Wednesday the stage was 40.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 42.7 feet early Friday
morning. It will then fall below flood stage Friday evening.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$611
WGUS84 KMOB 150202
FLSMOB
Flood Statement
National Weather Service Mobile AL
902 PM CDT Wed May 14 2025
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Clarke, Wilcox and
Monroe Counties.
For the Alabama River...including Claiborne Dam...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-160215-
/O.EXT.KMOB.FL.W.0033.250515T1800Z-250517T0600Z/
/CLBA1.1.ER.250515T1800Z.250516T0600Z.250517T0000Z.NO/
902 PM CDT Wed May 14 2025
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON TO EARLY
SATURDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From Thursday afternoon to early Saturday morning.
* IMPACTS...At 42.0 feet, water begins to inundate the Eureka
Landing community.
At 43.0 feet, access to Eureka Landing community stops, with
access cut off.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Wednesday the stage was 40.9 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 42.6 feet early Friday
morning. It will then fall below flood stage Friday evening.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
JP016
WGUS84 KMOB 151407
FLSMOB
Flood Statement
National Weather Service Mobile AL
907 AM CDT Thu May 15 2025
...The Flood Warning is extended for the following rivers in
Alabama...
Alabama River Near Claiborne Dam affecting Monroe, Clarke and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
&&
ALC025-099-131-161415-
/O.EXT.KMOB.FL.W.0033.250516T0000Z-250517T0600Z/
/CLBA1.1.ER.250516T0000Z.250516T1200Z.250517T0000Z.NO/
907 AM CDT Thu May 15 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...From this evening to early Saturday morning.
* IMPACTS...At 40.0 feet, Considerable flooding of agricultural land.
At 42.0 feet, Water begins to inundate the Eureka Landing community.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Thursday the stage was 41.5 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 42.3 feet tomorrow morning. It
will then fall below flood stage tomorrow evening.
- Flood stage is 42.0 feet.
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$701
WGUS84 KMOB 160206
FLSMOB
Flood Statement
National Weather Service Mobile AL
906 PM CDT Thu May 15 2025
...The Flood Warning continues for the following rivers in Alabama...
Alabama River Near Claiborne Dam affecting Monroe, Clarke and
Wilcox Counties.
For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
ALC025-099-131-170000-
/O.EXT.KMOB.FL.W.0033.000000T0000Z-250517T0000Z/
/CLBA1.1.ER.250516T0600Z.250516T0600Z.250516T1800Z.NO/
906 PM CDT Thu May 15 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Alabama River near Claiborne Dam.
* WHEN...Until tomorrow evening.
* IMPACTS...At 42.0 feet, water begins to inundate the Eureka
Landing community.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Thursday the stage was 41.9 feet.
- Forecast...The river is expected to rise to a crest of 42.0
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 42.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$
JP227
WGUS84 KMOB 161351
FLSMOB
Flood Statement
National Weather Service Mobile AL
851 AM CDT Fri May 16 2025
...The Flood Warning is cancelled for the following river in
Alabama...
Alabama River Near Claiborne Dam affecting Wilcox, Clarke and
Monroe Counties.
ALC025-099-131-161500-
/O.CAN.KMOB.FL.W.0033.000000T0000Z-250516T1351Z/
/CLBA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
851 AM CDT Fri May 16 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Alabama River Near Claiborne Dam.
* ADDITIONAL DETAILS...
- At 7:45 AM CDT Friday the stage was 41.7 feet.
- Forecast...The river is expected to fall to 25.5 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
3114 8797 3150 8766
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 12, 6:16 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 12, 6:16 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Mobile AL 616 PM CDT Mon May 12 2025 ...New Aviation... .DISCUSSION... Issued at 133 PM CDT Mon May 12 2025 An upper low will continue to pivot over southern Mississippi, with its surface low just west of the forecast area. Isolated to scattered thunderstorms are expected to continue through the afternoon, and may increase in coverage with the aid of daytime heating. Any storms that develop will likely remain subsevere as deep layer shear remains too low for organized convection. Can't rule out gusty winds, but otherwise we're only expecting general thunderstorms for today. Coverage should diminish after sunset. The upper low will lift northward this evening, as upper ridging builds into the Southern Plains. Flow aloft will become northwesterly, cutting the area off from deeper moisture. Upper ridging will continue to slowly build eastward through the week, pushing the upper low well northeast of the area as it begins to weaken and open into a wave. The ridge will move over the region by late week, with surface flow remaining southerly. The combination of southerly surface flow, upper height rises, and plentiful sunshine will bring warmer conditions across the region, as high temps approach the mid 90s towards the latter half of the work week. Fortunately, heat indices will remain below triple digits, but this early season heat wave could bring impacts to those sensitive to the heat. Otherwise, not expecting much in the way of impactful weather for the remainder of the week. Forecast guidance diverges on their solutions for the upcoming weekend, creating a low confidence forecast at the end of the period. A dome of high pressure will encompass much of the Gulf of America, while an upper low swings through the Upper Plains and Great Lakes regions. The forecast will greatly depend on if the high pressure to our south will provide enough subsidence to keep the area dry over the weekend or if the trough associated with the aforementioned low will dig far enough south for showers/storms to develop. Given the uncertainty, will keep slight chance to chance PoPs in the forecast. /73 && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Mon May 12 2025 Some isolated showers and possibly a storm will be present this evening, then isolated to scattered showers and storms will be possible over interior areas on Tuesday. VFR conditions are expected through the period except for MVFR conditions with the heavier showers/storms as well as some patchy late night fog. A light southwesterly flow develops this evening, then increases to around 10 knots on Tuesday. /29 && .MARINE... Issued at 133 PM CDT Mon May 12 2025 Moderate southwesterly flow will persist through the end of the week. Some periods of exercise caution will be possible offshore through Friday. /73 && .PRELIMINARY POINT TEMPS/POPS... Mobile 60 83 67 85 69 88 71 90 / 10 10 0 0 0 0 0 0 Pensacola 66 81 71 83 73 85 74 87 / 20 10 0 0 0 0 0 0 Destin 69 82 72 83 74 84 75 85 / 30 10 0 0 0 0 0 0 Evergreen 58 83 63 88 65 92 68 93 / 10 20 0 0 0 0 0 0 Waynesboro 57 82 63 88 64 93 68 93 / 10 20 0 0 0 0 0 0 Camden 58 79 63 86 65 91 68 93 / 30 40 0 0 0 0 0 0 Crestview 60 84 64 86 67 90 68 92 / 10 20 0 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 6 AM CDT Tuesday for ALZ265-266. FL...High Rip Current Risk until 6 AM CDT Tuesday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, May 12, 5:09 PM CDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
509 PM CDT Mon May 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Tstm Wnd Dmg Dauphin Island 30.26N 88.11W
05/10/2025 Mobile AL NWS Storm Survey
A large, embedded supercell moved across
Dauphin Island during the early morning
hours of May 10th. NWS ground survey crew
assessed the damage that occurred across the
island finding mostly sporadic damage
without any coherent signs of convergent
damage, something we look for when it comes
to determining whether or not the damage was
associated with a tornado or straight-line
winds. Given this, the determination has
been that intense straight-line winds up to
90mph occurred across the northern parts of
the island. This damage consisted most
notably of a collapsed small cell tower.
Captn Snappers restaurant had windows
broken, their door pushed in, and an AC unit
tossed off a wooden crate it was sitting on.
A few boats on the marina were pulled out
into the water resulting in some damage to
them. Across the rest of the area, mostly
small to large tree limbs were taken down
with a few uprooted and snapped trees
scattered across the island.
&&
MMLocal storm report, May 12, 5:10 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
510 PM CDT Mon May 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM Tornado 4 ESE Destin 30.38N 86.44W
05/10/2025 Okaloosa FL NWS Storm Survey
A waterspout moved onshore in Destin over
the Henderson Beach State Park tracking
northward across Emerald Coast Parkway. The
first location of reported damage was at the
Osaka Japanese Hibachi Steakhouse & Sushi
Bar where a light pole was knocked over
facing northwest. Similarly, a power pole at
the Mattress Firm was leaning but had not
fallen. The tornado continued across the
Home Goods and Tuesday Morning parking lots
knocking down large tree limbs on the east
side and uprooting several trees on the west
side of the circulation that fell onto
several cars. As the tornado continued
north, it appeared to regain some intensity
as it moved across Kelly Plantation golf
course area. On Kelly Plantation Dr north of
Stonebridge Road multiple trees were
uprooted facing due west, indicating the
tornado tracked just on the west side of
Kelly Plantation Dr. While there have been
no other reports of damage so far further
north into Kelly Plantation, public video of
a waterspout just offshore the north side of
Destin in line with the tornado track
adjacent to Mid Bay Bridge Road/293 and
radar tornado debris signature lends high
confidence the tornado made it across the
full stretch of land before entering into
Choctawhatchee Bay as a waterspout. Special
thanks to Okaloosa County EMA, our media
partners, and the public for providing
numerous photos and videos to us to help
assess this tornado.
&&
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:32 PM CDT | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 49 hr |
Nearby
River Flood Warnings in Alabama, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.